# SDR EVCA20160921161

- Difficulty date: September 21, 2016
- Submitted: September 23, 2016
- Operation: Air carrier
- Aircraft: N488AE
- Make and model: Bell 407
- Aircraft serial: 53428
- Aircraft time: 8,141 hours, 22,775 cycles
- System (JASC): 3410 · Flight Environment Data
- Part: Pump
- Part number: 107CDC2024
- Condition: Failed
- Location: Vacuum
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT THE PASSENGERS IN THE AFT CABIN REPORTED TO THE PILOT SMELLING SOMETHING BURNING AND THEN REPORTED SMOKE IN THE AFT CABIN AREA. PILOT PERFORMED A PRECAUTIONARY LANDING IN AN UNIMPROVED AREA DUE TO REMOTE LOCATION OF AIRCRAFT AT THAT TIME. DURING MAINTENANCE INSPECTION OF THE AIRCRAFT FOUND THAT THE MEDICAL SUCTION PUMP CIRCUIT BREAKER WAS TRIPPED AND WOULD NOT RESET AND UPON FURTHER INSPECTION FOUND THE VACUUM PUMP TO HAVE BEEN THE CAUSE OF THE BURNING ODOR AND SMOKE ACCUMULATION. VACUUM PUMP INSTALLED.
